Ask a doctor

Artefill Injection Site Still Red After 2 Months- Normal?

I had Artefill injected into a facial scar several times. The final time, the area became red. The area has gotten redder with time. Today, 2 months post-injection, the doctor noted the area was inflamed, and this was unusual. He performed a pulsed-dye laser on the same area. I was also given desonate and told to contact him after 2 weeks. I'm very worried something is wrong. The doctor did not explain why the area is still red and inflamed. Is this the start of a serious complication?

Doctor Answers (3)

Removing Artefill and other silicone injections - Los Angeles

+1

Our office can provide some patients with options regarding Artefill facial filler complications. The size and volume and location of the Artefill can direct the treatments. Raffy Karamanoukian Los Angeles


Los Angeles Plastic Surgeon
5.0 out of 5 stars 47 reviews

Prolonged redenss after Artefill

+1

It could also be an infection of the material and along with everything they have done, I think a course of antibiotics is also indicated.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Redness after Artefill Injection

+1

Redness could be an allergic reaction or an infection. Based on what you describe, it sounds like your doctor is considering a skin reaction to be the problem. If this continues to get worse, your doctor may consider treating it as an infection. Since you've had multiple treatments, there is possibility of a biofilm infection which requires special microbiology cultures and a longer course of antibiotics. Make sure you keep your doctor aware of the situation.

Karol A. Gutowski, MD, FACS
Ohio Plastic Surgeon
5.0 out of 5 stars 17 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.